MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n5563f.The lot history records were reviewed and the manufacturing criteria were met prior to the release of the lot/batch.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Just for clarification, did the device lock out and could not be fired at all? or was the trigger advanced with no staples deployed?.
 
Event or Problem Description
It was reported that during a general open procedure the device misfired and did not staple.No additional details were available.The customer was using a yellow reload.It was unknown how the procedure was completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # n5563f.Device evaluation: the analysis results showed that the tlh90 device arrived with no apparent damaged and with a reload loaded in the device.Reload was received partially loaded with only 13 staples present and all protruding.It should be noted that when manipulating the device only the closing trigger should be grasp until ready to fire the device.Do not grasp the firing trigger before the device is to be fired.If the firing trigger is manipulated it could cause the staples to deploy partially or completely resulting in malformed staples and a premature lockout situation.For further details please refer to the instruction for use.The device was tested for functionality with a test cartridge trh90.The device fired without any difficulties, the staples were noted to have a proper b-formation and the staple line was complete.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Test cartridge: trh90, k47a9.A.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7234033
Report Number3005075853-2018-07687
Device Sequence Number13756481
Product Code GDW
UDI-Device Identifier20705036013249
UDI-Public20705036013249
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Catalogue NumberTLH90
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1